MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TROCAR WITH HANDLE FOR USE WITH 03.120.014; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TROCAR WITH HANDLE FOR USE WITH 03.120.014; GUIDE, SURGICAL, INSTRUMENT
Model Number 03.120.015
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the trocar with handle was no longer engaging with locking/neutral guide aiming arm and was failing to retain or lock into the guides.It is unknown if there was patient involvement.Concomitant devices reported: unknown locking/neutral guide aiming arm (part# unknown, lot# unknown, quantity# 1).This report is for one (1) trocar with handle for use with 03.120.014.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: part number: 03.120.015 lot number: l927195 manufacturing site: hägendorf release to warehouse date: 01.Oct.2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: trocar with handle for use with 03.120.014 was received at us customer quality (cq).Upon visual inspection at cq, it is observed that the received device is intact.The surface of the device shows minimal wear consistent with the device usage in the field.Functional test: functional test cannot be performed at cq as the device was received by itself.Can the complaint be replicated with the returned device? unable to perform dimensional inspection: dimensional inspection of the received device was performed at cq.The diameter of the trocar body was within specification as per the drawing.Document/ specification review: the following relevant drawings were reviewed during investigation: -trocar body -trocar with handle no design issues were found which can contribute to this complaint condition.Complaint confirmed? no investigation conclusion: a visual inspection, dimensional inspection, and document/specification review were performed as part of this investigation.The complaint cannot be confirmed as the functional testing of the received trochar cannot be performed at cq.A definitive root cause could not be determined why the customer experienced the reported problem.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TROCAR WITH HANDLE FOR USE WITH 03.120.014
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9879266
Report Number2939274-2020-01520
Device Sequence Number3041722
Product Code FZX
UDI-Device Identifier10886982074133
UDI-Public(01)10886982074133
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.120.015
Device Catalogue Number03.120.015
Device Lot NumberL927195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2020
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/NEUTRAL GUIDE AIMING ARM